It's been a couple of months since I've posted. I'm sorry for being out of the loop. Everyone here has been supportive and I wasn't trying to be ungrateful. It's just we got dealt a blow that I had endometrial cancer a couple of months ago.
I came back to the states from Germany for the hysterectomy, only to find out the cancer had spread some and I was classified as Stage 3.
I'm through with my first round of chemo, losing hair and such, but it's part of the deal. I didn't think the hair would start falling out so quickly, but on the plus side I don't have to shave my legs for awhile. :-)
I have an appointment with my doctor next week, but was wondering if my ever-knowledgeable friends on here might have an answer to this question before I go in ... here goes:
I knew that chemo could cause some neuropathy issues, which was expected to be temporary during the treatment week. I've noticed that while both legs experienced this during chemo week, the left foot has continued to suffer from periodic numbness. In addition, I woke up a couple of days ago and my ring and pinky finger on my left hand is also numbed. I have occasional tingling and numbing in my mid section.
Does anyone know if chemo can cause a flare up? It feels like it might be one, but I don't know if this is norm for the chemo either ....
If anyone has any experience with this -- and I hope not -- but I would appreciate any feedback.
I hope you all are doing well. I will be checking in as often as I can. I've missed the family here.
Firstly it is lovely to see you back. Secondly my heart broke as a read your post. I have never met you but have communicated with you either getting or giving advice or in general just sharing. What a sad event. Armygirl perhaps having MS will have made you much stronger to face this very difficult time and my thoughts are with you in your journey.
I was a PA to an Oncologist for 3 years up until 2 years ago. I am pretty familiar with treatment plans for various types of Ca but I am not sure about how your particular treatment will effect your comorbidities. So I am afraid to offer you unqualified advice.
I do however with all my heart hope you get through this quickly and smoothly. Its really nice to see your back!
Welcome back, ArmyGirl. We really do wonder about the people out there who become one of us and then disappear. I'm glad you're posting again, even though your news is less than good.
I don't have answers, just more questions.
My first question is - have they taken away your diagnosis of MS? So many times there are mixed results and the suspected MS really is cancer. It would be nice if you could get rid of one of these life altering dx's. If you got to have cancer, it would be great to kick MS to the curb.
Do you have a good support network where you are now? Being in Germany (that was the last post, right?) had you so far removed from family and friends. I sincerely hope you are someplace surrounded by people who love you and will care for you if the treatments get rough.
Did your husband accompany you back to the states of did he remain on the remote assignment? I'm hoping he was given a compassionate change of assignment.
As for chemo therapy causing a flair, I really don't know but it sure would make sense to me. The side effects of chemo make you pretty sick -- when we are pretty sick we tend to run a fever. When we have fever, we are more prone to a pseudo exacerbation. That's my thinking ......
I'm sending you lots of positive thoughts and gentle hugs - I wish we could do more than tell you we are here if you need us to listen or help.
I am so sorry about the cancer. It's not fair and I hope you sail through it.
Since chemo suppresses the immune system so significantly (usually), I would expect that, if it has any effect on the MS, it would be to suppress the immune-inflammation that causes our relapses and T2 lesions. It is probably dependent on which agents you are on, but that would be my somewhat educated guess.
I hope we see you more often so we can help support through this!
Hey, army girl, glad to see you back! The endometrial cancer $ucks - hopefully you can attain a good result from your treatment. Gee, this is so much on your plate. Hopefully the immunosuppressive effects of your chemo will get your MS to take a rest while your cancer gets a beating.
Hi, just to say good to hear from you and that you felt able to seek support and share your terrible news. My best friend had breast cancer and has just finished her chemo (after 6 sessions) and I have been supporitng her. I think it gets harder as the treatment progresses andt he tiredness kicks in.
So not sure how you are coping with fatigue but just rrest when your body tellls you to.
Thinking of you and praying tha the treament does what is is supposed to.
Love Sarah (a fellow army girl as my hubbie who is a reservist in UK has just got back for a week's leave from Afghanistan)
Thanks for all the well wishes and prayers. Our family really appreciates the extra support. I'm hearing some good estimations of what might be causing my issues, but I guess the doc will be able to tell me more about the numbness. I will have to wait and see ... I'm find that God is really putting my patience to the test with this one! :-)
My MS diagnosis still stands, they hadn't mentioned withdrawing it or that it might be attributed to the cancer. I will have to talk with them about that ... wouldn't that be a kick? Although, I've had ON ... wonder if the cancer causes that too or if that really is just MS related ...
I have been blessed to be sent to a hospital surrounded by my family, so I have such a great support system. That's been so important to my hubby, because soon he will have to leave me to return home and pack everyone else up, move the household stuff, ship our cars, etc.
I'm so glad to be able to get back on here though, as I've really missed you all! I pray you are all doing well, and will catch up as we can.
Just wanted to say thanks for the feedback and please enjoy your time with your hubby. Also, thank him for his service if you would, please. It's fantastic to meet someone else who also knows the ins and outs of this military life ... I will be praying for you and your family as you go through these times of sacrifice.
Hello Armygirl73 and thank you for posting your question! I am an Army spouse estranged from my husband. I too have a similar question about MS and cancer!
I am wondering if it is common to have Cancer and MS?
I just posted a comment as an add-on to my other postings. Here is my cancer alarm story!
It has been some time since my last posting. My days have been busy with Doc appts, getting used to shot therapy, therapy for this overwhelming chapter of my life, and finding balance. All is well!
I have been diagnosed with MS minus the LP! I started Copaxone March 2010. I still experience some days (fewer) of fatigue and my headaches have decreased tremendously!
My most recent events are a referral to a cancer center hematoligist because of elevated protein levels in my blood suggesting multiple myeloma, and a bone densisty test--diagnosis of osteopenia.
It is strange because you cannot look at me and tell that anything is wrong. I workout (weights/cardio), eat right (for the most part), and keep my weight low (I decided to increase my weight once I found out about MS shot therapy to have enough fat to weather the storm.)
I am learning to process my day moment/moment. I continue to plan/set goals. One of my biggest successes is learning to not beat myself up when I come up short! :-)
I too want to thank everyone for their support! I will keep you all updated because knowledge is power. Love, Prayer, and God Bless!"
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST